Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Completeness of Hamiltonian vector fields

Author: David G. Ebin
Journal: Proc. Amer. Math. Soc. 26 (1970), 632-634
MSC: Primary 57.55; Secondary 34.00
MathSciNet review: 0278340
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that under certain conditions the flow of a Hamiltonian vector field on a possibly infinite-dimensional dynamical system exists for all time.

References [Enhancements On Off] (What's this?)

  • [1] R. Abraham, Foundations of mechanics, Benjamin, New York, 1967. MR 36 #3527.
  • [2] Peter Dombrowski, On the geometry of the tangent bundle, J. Reine Angew. Math. 210 (1962), 73–88. MR 0141050
  • [3] N. L. Belaya and N. N. Petrov, Completeness of vector fields, Vestnik St. Petersburg Univ. Math. 26 (1993), no. 4, 3–4. MR 1794196
  • [4] Serge Lang, Introduction to differentiable manifolds, Interscience Publishers (a division of John Wiley & Sons, Inc.), New York-London, 1962. MR 0155257

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.55, 34.00

Retrieve articles in all journals with MSC: 57.55, 34.00

Additional Information

Keywords: Hamiltonian vector field, Hilbert manifold, Riemannian structure, symplectic two-form, vertical subspace, horizontal subspace, spray, complete metric
Article copyright: © Copyright 1970 American Mathematical Society